Alert archive / Kansas / Wind Chill Advisories in 2012
Wind Chill Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Dec 10, 2012, 3:42 AM CST for 6 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2012, 3:42 AM CST (09:42 UTC)
- Expired
- Dec 10, 2012, 9:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, KS, Decatur County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WWUS43 KGLD 100942 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 242 AM MST MON DEC 10 2012 KSZ001>003-013>015-NEZ079>081-101500- /O.NEW.KGLD.WC.Y.0002.121210T0942Z-121210T1500Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... GOODLAND...COLBY...HOXIE...BENKELMAN...TRENTON...MCCOOK 242 AM MST MON DEC 10 2012 /342 AM CST MON DEC 10 2012/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST /9 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST /9 AM CST/ THIS MORNING. * TIMING/DURATION...DANGEROUS WIND CHILLS WILL CONTINUE THROUGH 8 AM MST (9 AM CST) * OTHER IMPACTS...WIND CHILLS AROUND 15 DEGREES BELOW ZERO WILL BE COMMON ACROSS THE AREA THIS MORNING. TO PROTECT AGAINST FROST BITE...WEAR A HAT AND GLOVES IF OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ JRM
1 follow-up statement
773 WWUS43 KGLD 101457 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 757 AM MST MON DEC 10 2012 KSZ001>003-013>015-NEZ079>081-101600- /O.EXP.KGLD.WC.Y.0002.000000T0000Z-121210T1500Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... GOODLAND...COLBY...HOXIE...BENKELMAN...TRENTON...MCCOOK 757 AM MST MON DEC 10 2012 /857 AM CST MON DEC 10 2012/ ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM MST /9 AM CST/ THIS MORNING... WIND CHILL VALUES WILL GRADUALLY IMPROVE AS TEMPERATURES RISE INTO THE TEENS BY MID MORNING AND THE 30S FOR AFTERNOON HIGHS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 9, 11:41 PM CST, 4 hours 1 minute earlier.
Area forecast discussion, Dec 9, 11:41 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1041 PM MST SUN DEC 9 2012 .UPDATE... ISSUED AT 1036 PM MST SUN DEC 9 2012 HAD TO NUDGE MINS DOWN A LITTLE MORE IN THE WESTERN PORTION OF THE AREA. UPDATE ISSUED AT 743 PM MST SUN DEC 9 2012 JUST COMPLETED AN UPDATE. LOWERED MIN TEMPERATURES ACROSS MOST OF THE AREA. SOME LOCATIONS...MAINLY THE NORTHEAST HALF OF THE AREA ARE RUNNING A LITTLE COOLER THAN WHAT GUIDANCE/FORECAST GRIDS HAD. THIS ALONG WITH THE WINDS WILL PRODUCE WIND CHILL READINGS TO VERY NEAR WIND CHILL ADVISORY CRITERIA. WILL CONTINUE TO MONITOR THIS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 300 PM MST SUN DEC 9 2012 COLD SURFACE HIGH PRESSURE MOVES ACROSS THE CENTRAL HIGH PLAINS REGION OVERNIGHT WITH SUBSIDENCE BEHIND THE EXITING UPPER TROUGH. WITH DEW POINTS IN THE LOWER SINGLE DIGITS BELOW ZERO MOVING INTO THE REGION...SKIES BECOMING MOSTLY CLEAR OVERNIGHT...AND WINDS DECREASING...EXPECT OVERNIGHT LOWS TONIGHT TO FALL TO THE LOWEST VALUES OF THE SEASON. LOWS WILL BE IN THE ZERO TO 5 DEGREE ABOVE ZERO RANGE. ISOLATED LOCATIONS MAY SEE BELOW ZERO TEMPERATURES. THE COLD AIR WILL BEGIN MOVING OUT OF THE REGION ON MONDAY AS SURFACE WINDS TURN WEST TO NORTHWEST WITH NORTHWEST FLOW ALOFT AHEAD OF THE NEXT TROUGH TO SWEEP EAST OF THE ROCKIES AND ACROSS THE HIGH PLAINS MONDAY NIGHT/EARLY TUESDAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 214 PM MST SUN DEC 9 2012 FOR MONDAY NIGHT THROUGH TUESDAY NIGHT DRY CONDITIONS CONTINUE. ANOTHER UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OVER THE AREA MONDAY NIGHT. HOWEVER MOST OF THE LIFT ASSOCIATED WITH THE TROUGH WILL BE WELL SOUTH AND WEST OF THE AREA DURING THE NIGHT. DESPITE MORE MOISTURE ACCOMPANYING THE TROUGH...THERE WILL ONLY BE ENOUGH LIFT TO GENERATE CLOUD COVER. TUESDAY ISENTROPIC LIFT DEVELOPS OVER THE EASTERN HALF OF THE AREA BEHIND THE DEPARTING TROUGH. THE TWO LIMITING FACTORS WILL BE THE RATHER GRADUAL LIFT ALONG THE ISENTROPIC SURFACES AND THE SHALLOW MOIST LAYER...ONLY 50MB OR SO. THE LIFT WILL LIKELY DEVELOP SOME CLOUD COVER BEHIND THE TROUGH DURING THE DAY AND INTO THE EVENING...WITH CLOUD COVER DECREASING TOWARD THE EAST AS AN UPPER LEVEL RIDGE BUILDS IN FROM THE WEST. FOR THE WEDNESDAY THROUGH SUNDAY PERIOD AN UPPER LEVEL LONG WAVE RIDGE WILL DOMINATE THE WEATHER PATTERN FOR MOST OF THE WEEK. FRIDAY A SHORT WAVE UPPER LEVEL TROUGH WILL MOVE ACROSS THE 4 CORNERS REGION AND LIFT NORTHEAST TOWARD THE AREA. THE TROUGH WILL PASS OVER THE AREA FRIDAY NIGHT INTO SATURDAY. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE SPEED OF THE TROUGH COMPARED TO THE LAST MODEL RUN...AND HAVE THE TROUGH DEEPENING MORE OVER THE DESERT SOUTHWEST THAN THIS TIME YESTERDAY. HOWEVER THE TROUGH IS STILL LIFTING NORTHEAST TOO EARLY...PLACING IT TOO FAR SOUTH FOR THE AREA TO REALLY BENEFIT FROM ANY PRECIPITATION. THE LEFT EXIT OF THE 500MB JET MOVES OVER/NEAR THE EASTERN HALF OF THE AREA...DEPENDING ON THE MODEL OF CHOICE. CURRENTLY HAVE SLIGHT CHANCES FOR THE EASTERN HALF OF THE AREA FRIDAY NIGHT...WITH CHANCES DECLINING TOWARD THE EAST SATURDAY AS THE TROUGH DEPARTS. ANOTHER SHORT WAVE TROUGH WILL MOVE INTO THE AREA EARLY NEXT WEEK...OFFERING ANOTHER SHOT AT PRECIPITATION. WILL LEAVE PRECIPITATION CHANCES OUT FOR NOW DUE TO LARGE DIFFERENCES WITH THE TIMING OF THE TROUGH. TEMPERATURES AHEAD OF THE UPPER LEVEL TROUGH WILL BE ABOVE NORMAL...WITH NEAR NORMAL VALUES BEHIND A COLD FRONT THAT MOVES THROUGH FRIDAY NIGHT.FOR MONDAY NIGHT THROUGH TUESDAY NIGHT DRY CONDITIONS CONTINUE. ANOTHER UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OVER THE AREA MONDAY NIGHT. HOWEVER MOST OF THE LIFT ASSOCIATED WITH THE TROUGH WILL BE WELL SOUTH AND WEST OF THE AREA DURING THE NIGHT. DESPITE MORE MOISTURE ACCOMPANYING THE TROUGH...THERE WILL ONLY BE ENOUGH LIFT TO GENERATE CLOUD COVER. TUESDAY ISENTROPIC LIFT DEVELOPS OVER THE EASTERN HALF OF THE AREA BEHIND THE DEPARTING TROUGH. THE TWO LIMITING FACTORS WILL BE THE RATHER GRADUAL LIFT ALONG THE ISENTROPIC SURFACES AND THE SHALLOW MOIST LAYER...ONLY 50MB OR SO. THE LIFT WILL LIKELY DEVELOP SOME CLOUD COVER BEHIND THE TROUGH DURING THE DAY AND INTO THE EVENING...WITH CLOUD COVER DECREASING TOWARD THE EAST AS AN UPPER LEVEL RIDGE BUILDS IN FROM THE WEST. FOR THE WEDNESDAY THROUGH SUNDAY PERIOD AN UPPER LEVEL LONG WAVE RIDGE WILL DOMINATE THE WEATHER PATTERN FOR MOST OF THE WEEK. FRIDAY A SHORT WAVE UPPER LEVEL TROUGH WILL MOVE ACROSS THE 4 CORNERS REGION AND LIFT NORTHEAST TOWARD THE AREA. THE TROUGH WILL PASS OVER THE AREA FRIDAY NIGHT INTO SATURDAY. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE SPEED OF THE TROUGH COMPARED TO THE LAST MODEL RUN...AND HAVE THE TROUGH DEEPENING MORE OVER THE DESERT SOUTHWEST THAN THIS TIME YESTERDAY. HOWEVER THE TROUGH IS STILL LIFTING NORTHEAST TOO EARLY...PLACING IT TOO FAR SOUTH FOR THE AREA TO REALLY BENEFIT FROM ANY PRECIPITATION. THE LEFT EXIT OF THE 500MB JET MOVES OVER/NEAR THE EASTERN HALF OF THE AREA...DEPENDING ON THE MODEL OF CHOICE. CURRENTLY HAVE SLIGHT CHANCES FOR THE EASTERN HALF OF THE AREA FRIDAY NIGHT...WITH CHANCES DECLINING TOWARD THE EAST SATURDAY AS THE TROUGH DEPARTS. ANOTHER SHORT WAVE TROUGH WILL MOVE INTO THE AREA EARLY NEXT WEEK...OFFERING ANOTHER SHOT AT PRECIPITATION. WILL LEAVE PRECIPITATION CHANCES OUT FOR NOW DUE TO LARGE DIFFERENCES WITH THE TIMING OF THE TROUGH. TEMPERATURES AHEAD OF THE UPPER LEVEL TROUGH WILL BE ABOVE NORMAL...WITH NEAR NORMAL VALUES BEHIND A COLD FRONT THAT MOVES THROUGH FRIDAY NIGHT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1036 PM MST SUN DEC 9 2012 VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. LIGHT WEST WINDS WILL INCREASE DURING THE MORNING AFTER THE SUN COMES UP AND BECOME GUSTY UNTIL LATE IN THE AFTERNOON. EVEN THOUGH CEILINGS WILL BE VFR...CEILINGS WILL BEGIN TO LOWER LATE IN THE AFTERNOON INTO THE EVENING HOURS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...BULLER SHORT TERM...LOCKHART LONG TERM...JTL AVIATION...BULLER
Hazardous weather outlook, Dec 9, 9:03 PM CST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 803 PM MST SUN DEC 9 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 803 PM MST SUN DEC 9 2012 /903 PM CST SUN DEC 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT WIND CHILL READINGS WILL DROP INTO THE 10 BELOW ZERO TO 15 BELOW ZERO RANGE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...WIND CHILL READINGS BETWEEN 10 BELOW ZERO AND 15 BELOW ZERO WILL OCCUR THROUGH MID MORNING. AFTER THAT GUSTY WESTERLY WINDS AND DRY CONDITIONS WILL CREATE AN ELEVATED FIRE DANGER DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BULLER
Nearby
Wind Chill Advisories in Kansas, 2012Wind Chill Advisories in Nebraska, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.